Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 12, 2013Coweta County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 12, 2013, 7:13 PM EDT for Coweta County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2013, 7:13 PM EDT (23:13 UTC)
Expired
Aug 12, 2013, 7:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 19 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 7:45 PM EDTTSTM WND DMGSharpsburg, GATREES DOWN NEAR THOMAS CROSSROADS. POWER ALSO REPORTED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1856 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WWUS82 KFFC 122313
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT MON AUG 12 2013

GAZ042-044-053-054-122345-
713 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL...
COWETA...FAYETTE AND FULTON COUNTIES UNTIL 745 PM EDT...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT YATES TO 10 MILES WEST OF MORELAND...
MOVING EAST AT 25 MPH. TREES CAN COME DOWN EASILY WITH ALREADY WET
SOIL. FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH 
THESE STORMS. THOSE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY!

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...COWETA...FAYETTE AND FULTON COUNTIES THROUGH 745 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLANT YATES...
WHITESBURG...ARNCO-SARGENT...DUNAWAY GARDENS...ROSCOE...NEWNAN...
MADRAS...MORELAND...THOMAS CROSSROADS...PALMETTO...CANNONGATE...
SHARPSBURG...TYRONE...PEACHTREE CITY AND TURIN.

&&

LAT...LON 3358 8463 3341 8457 3329 8461 3325 8488
      3337 8482 3334 8497 3350 8497
TIME...MOT...LOC 2313Z 255DEG 24KT 3348 8487 3336 8484
          3325 8489

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:25 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 12, 3:25 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT MON AUG 12 2013

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
UPPER HIGH REMAINS IN PLACE OVER THE SOUTHEAST...WHILE AN UPPER LOW
REMAINS OVER SOUTHEAST CANADA. AS THE SHORT TERM PROGRESSES...A
SHORTWAVE ROUNDING THE BASE OF THE LOW WILL DEEPEN THE TROUGH...
FORCING THE UPPER HIGH TO RETROGRADE BACK TOWARD TE SOUTHERN PLAINS.
AS THE UPPER TROUGH DEEPENS...IT WILL PUSH A FRONT AHEAD OF IT INTO
THE SOUTHEAST...MAKING IT INTO CENTRAL GEORGIA BY THE END OF THE
SHORT TERM. SYNOPTIC GUIDANCE IS IN REASONABLE AGREEMENT...THOUGH
THE NAM IS ON THE STRONG SIDE OF SOLUTIONS. GFS AND ECMWF PRETTY
CLOSE WITH THE EXCEPTION OF SOME CONVECTIVE FEEDBACK ON THE GFS.

WITH PW VALUES REMAINING NEAR 2 INCHES AND WITH VERY WEAK WESTERLY
FLOW ALOFT...SCATTERED TO WIDESPREAD CONVECTION WILL CONTINUE THIS
AFTERNOON AND EVENING...FORCED MAINLY BY DIURNAL HEATING AND WEAK
RIPPLES IN THE FLOW ALOFT. SHOULD SEE A DIURNAL LULL TONIGHT BUT AS
THE SURFACE FRONT APPROACHES SHOULD SEE AN INCREASE IN ACTIVITY
TUESDAY MORNING. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...MAIN
THREAT BOTH WITH TONIGHT AND TOMORROW WILL BE BRIEF HEAVY RAIN AND
OF COURSE OCCASIONAL LIGHTNING. LUCKILY THERE IS ENOUGH FLOW ALOFT
TO KEEP STORMS MOVING...ALBEIT SLOWLY...BUT THERE IS ALWAYS THE
POSSIBILITY THAT A STORM MAY GET STUCK ON TERRAIN. HOWEVER...WITH
THE FRONT IN THE VICINITY ON TUESDAY ISOLATED DAMAGING WIND GUSTS
CANNOT BE RULED OUT.

TOOK A BIAS-CORRECTED BLEND FOR TEMPERATURES WITH ONLY MINOR
ADJUSTMENTS. HIGHS TOMORROW SHOULD BE COOLER THAN TODAY BUT THEN
AGAIN THAT MAY DEPEND ON HOW MUCH IT RAINS THIS AFTERNOON...WHICH
WOULD OF COURSE KEEP TEMPS DOWN. IN ANY CASE...FOR THE MOST PART
THROUGH THE SHORT TERM TEMPS SHOULD BE AT TO JUST SLIGHTLY BELOW
NORMAL...WITH THE BEGINNING OF A COOLING TREND TOWARD THE END OF THE
PERIOD.

AS THE DEEP UPPER TROUGH DIGS TOWARD THE EASTERN SEABOARD...HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT. THIS IS JUST BARELY HINTED
AT WITH SLOWLY LOWERING DEWPOINTS LATE IN THE PERIOD AND COOLER LOWS
FOR TUESDAY NIGHT...BUT MORE IMPORTANTLY WITH THE CONFLUENT FLOW
ALOFT...ONCE THE APPROACHING HIGH CLEARS THE APPALACHIANS...IT WILL
BEGIN TO RIDGE DOWN THE EASTERN SEABOARD IN A HYBRID CAD SETUP.
AGAIN...THROUGH THE SHORT TERM WE SEE ONLY THE BEGINNING HINTS OF
THIS...BUT WITH SIGNIFICANT IMPACTS INTO THE EXTENDED.

TDP

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
SOME TWEAKS MADE TO POPS TO ACCOUNT FOR BETTER POSSIBILITY OF
CONVECTION CLOSER TO FRONT WEDNESDAY NIGHT THROUGH FRIDAY.
OTHERWISE CURRENT EXTENDED FORECASTS LOOK ON TRACK.

PREV DISCUSSION... /ISSUED 406 AM EDT MON AUG 12 2013/
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
GFS AND ECMWF MODELS ARE IN GENERAL AGREEMENT THROUGH THE
EXTENDED FORECAST PERIOD. A COLD FRONT FROM THE MID ATLANTIC
STATES THROUGH THE TN VALLEY SHOULD GRADUALLY MOVE SOUTH INTO GA
WEDNESDAY THROUGH THURSDAY. THE VERY MOIST TROPICAL AIRMASS OVER
GA...PWS AROUND 2 INCHES...WILL COMBINE WITH A SERIES OF UPPER
LEVEL DISTURBANCES MOVING OVER AND PARALLEL TO THE FRONTAL
BOUNDARY TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. A BROAD
UPPER LEVEL TROUGH OVER THE GREAT LAKES REGION IS EXPECTED TO
DEEPEN OVER THE MS RIVER VALLEY THURSDAY THROUGH SUNDAY. AS THIS
OCCURS THE SURFACE FRONT SHOULD REMAIN NEARLY STATIONARY OVER
SOUTH GA. THE CLOUDY AND WET PATTERN SHOULD CONTINUE WITH SHOWERS
AND THUNDERSTORMS LIKELY OVER THE STATE THURSDAY THROUGH SUNDAY.
SIGNIFICANT QPF AMOUNTS UP TO 3 INCHES CAN BE EXPECTED OVER
CENTRAL GA DURING THE END OF THE WEEK WITH AROUND 1 INCH OVER
NORTH GA. NEAR SEASONAL TEMPERATURES ON WEDNESDAY WILL LOWER 5 TO
10 DEGREES BELOW NORMAL DURING THE DAY THURSDAY THROUGH SUNDAY DUE
TO CLOUDS AND RAIN.

16

PREV DISCUSSION... /I135 PM EDT MON AUG 12 2013/
AVIATION... 18Z UPDATE...
SCT TSRA ACROSS THE AREA THIS AFTERNOON...HAVE STARTED 18Z TAFS
WITH TEMPO. TSRA MAY WELL LAST PAST 22Z BUT WILL HAVE TO ADJUST
TIMING...OTHERWISE HAVE INCLUDED VCSH. SHRA AND TSRA SHOULD
DISSIPATE OVERNIGHT. GUIDANCE ON OPPOSITE ENDS FOR TUESDAY
MORNING...SOME IFR AND SOME VFR. HAVE INTRODUCED MVFR FOR NOW...
BUT IT WILL LIKELY DEPEND ON WHERE ALL IT RAINS TODAY. INTRODUCED
SHRA STARTING AT 16Z TUESDAY WITH PROB30 FOR ATL THROUGH 22Z. W TO
NW WINDS THROUGH THE PERIOD...5-10KT IN THE AFTERNOON EXCEPT GUSTY
IN THUNDERSTORMS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON CIGS TUESDAY MORNING.
MEDIUM ON TIMING OF CONVECTION.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  90  70  86 /  30  60  30  40
ATLANTA         72  87  70  86 /  40  60  30  40
BLAIRSVILLE     68  84  64  81 /  50  60  40  40
CARTERSVILLE    70  87  68  86 /  40  60  40  40
COLUMBUS        74  91  73  90 /  30  50  30  40
GAINESVILLE     71  86  70  84 /  40  60  40  40
MACON           71  91  71  89 /  30  50  30  40
ROME            71  87  68  86 /  50  60  40  40
PEACHTREE CITY  71  87  70  87 /  40  60  30  40
VIDALIA         75  93  73  87 /  20  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TDP
LONG TERM....ATWELL
AVIATION...TDP
Hazardous weather outlook, Aug 12, 12:42 PM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT MON AUG 12 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131645-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1242 PM EDT MON AUG 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS
POSSIBLE OVERNIGHT. THE GREATER CHANCES WILL BE ACROSS NORTH
GEORGIA AHEAD OF A COLD FRONT.

WEATHER HAZARDS EXPECTED... FREQUENT LIGHTNING...GUSTY WINDS AND
LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING.

DISCUSSION...
A COLD FRONT OVER THE TENNESSEE VALLEY WILL GRADUALLY APPROACH NORTH
GEORGIA THROUGH TONIGHT. AN UPPER LEVEL DISTURBANCE WILL COMBINE
WITH DIURNAL HEATING AND A VERY MOIST TROPICAL AIRMASS TO PRODUCE
THUNDERSTORMS LATER TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WEATHER HAZARDS EXPECTED...
FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH
POSSIBLE FLASH FLOODING.

DISCUSSION...
A FRONTAL BOUNDARY SHOULD MOVE INTO NORTH GEORGIA BY WEDNESDAY
AND SETTLE OVER SOUTH GEORGIA BY THURSDAY. THIS SURFACE BOUNDARY
COMBINED WITH UPPER LEVEL DISTURBANCES AND TROPICAL MOISTURE WILL
PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE
CENTRAL SECTIONS OF THE STATE. CONDITIONS WILL CONTINUE TO BE
MONITORED CLOSELY FOR POTENTIAL FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 12, 5:40 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT MON AUG 12 2013

GAZ030-031-122245-
540 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND PAULDING
COUNTIES UNTIL 645 PM EDT...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAD FALLEN FROM THUNDERSTORMS OVER PAULDING COUNTY.
RADAR INDICATES THAT 1.5 TO 1.75 INCHES OF RAIN HAS FALLEN OVER THE
LAST HOUR.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK AND PAULDING COUNTIES...INCLUDING AREAS AROUND BURNT HICKORY
RIDGE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3400 8496 3408 8493 3409 8492 3408 8477
      3400 8476
TIME...MOT...LOC 2139Z 266DEG 12KT 3402 8491
Special weather statement, Aug 12, 6:17 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT MON AUG 12 2013

GAZ032-033-043-044-122300-
617 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN COBB...
DOUGLAS AND FULTON COUNTIES UNTIL 700 PM EDT...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MABLETON...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED
HAIL...EXCESSIVE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH
AS THEY MOVE ACROSS COBB...DOUGLAS AND FULTON COUNTIES THROUGH 700
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SANDTOWN...SWEETWATER CREEK STATE PARK...LITHIA SPRINGS...SIX FLAGS
OVER GEORGIA...MABLETON...AUSTELL...SMYRNA...CASCADE
HEIGHTS...VININGS...BOLTON...BANKHEAD...WEST END...ATLANTIC
STATION...LAKEWOOD PARK AND TURNER FIELD. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3386 8461 3393 8435 3368 8435 3367 8466
      3378 8474
TIME...MOT...LOC 2217Z 266DEG 12KT 3382 8454
Special weather statement, Aug 12, 6:27 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT MON AUG 12 2013

GAZ042-122300-
627 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN CARROLL COUNTY UNTIL 700 PM EDT...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLEM...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY
MOVE ACROSS CARROLL COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE CLEM...CARROLLTON...SEATON LAKE...
WHITESBURG AND TREASURE LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3363 8511 3366 8490 3362 8490 3358 8491
      3357 8489 3348 8488 3347 8510
TIME...MOT...LOC 2227Z 265DEG 12KT 3356 8500
Special weather statement, Aug 12, 6:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EDT MON AUG 12 2013

GAZ052-053-066-122330-
656 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP...COWETA
AND HEARD COUNTIES UNTIL 730 PM EDT...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRANKLIN...MOVING EAST AT 10 MPH. TREES CAN
COME DOWN EASILY WITH ALREADY WET SOIL.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
COWETA AND HEARD COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE FRANKLIN...HARRISONVILLE...POWERS
CROSSROADS AND CORINTH.

&&

LAT...LON 3338 8482 3313 8494 3314 8520 3333 8508
TIME...MOT...LOC 2256Z 265DEG 10KT 3322 8509
Local storm report, Aug 12, 7:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      5 SSW CLEVELAND         34.53N 83.80W
08/12/2013                   WHITE              GA   EMERGENCY MNGR

            WHITE COUNTY EMA RELAYED A REPORT OF WATER OVER THE
            ROAD...UP TO 8 INCHES OF WATER OVER HWY 115. THE EMA ALSO
            REPORTED A COUPLE OF CULVERTS WERE WASHED OUT ON HWY 284
            OFF OF 115. RADAR ESTIMATED THAT UP TO 4 INCHES FELL IN
            THIS AREA.

&&

AGIBBS
Special weather statement, Aug 12, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT MON AUG 12 2013

GAZ042-044-053-054-122345-
713 PM EDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL...
COWETA...FAYETTE AND FULTON COUNTIES UNTIL 745 PM EDT...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT YATES TO 10 MILES WEST OF MORELAND...
MOVING EAST AT 25 MPH. TREES CAN COME DOWN EASILY WITH ALREADY WET
SOIL. FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH
THESE STORMS. THOSE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY!

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...COWETA...FAYETTE AND FULTON COUNTIES THROUGH 745 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLANT YATES...
WHITESBURG...ARNCO-SARGENT...DUNAWAY GARDENS...ROSCOE...NEWNAN...
MADRAS...MORELAND...THOMAS CROSSROADS...PALMETTO...CANNONGATE...
SHARPSBURG...TYRONE...PEACHTREE CITY AND TURIN.

&&

LAT...LON 3358 8463 3341 8457 3329 8461 3325 8488
      3337 8482 3334 8497 3350 8497
TIME...MOT...LOC 2313Z 255DEG 24KT 3348 8487 3336 8484
          3325 8489

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:02 PM EDTSpecial Weather StatementFFCCherokee43 min
Aug 11, 9:54 PM EDTSpecial Weather StatementFFCClarke, Jackson36 min
Aug 12, 1:43 PM EDTSpecial Weather StatementFFCWhitfield32 min
Aug 12, 1:49 PM EDTSpecial Weather StatementFFCDeKalb, Fulton26 min
Aug 12, 2:23 PM EDTSpecial Weather StatementFFCGordon37 min
Aug 12, 2:56 PM EDTSpecial Weather StatementFFCGordon64 min
Aug 12, 3:24 PM EDTSpecial Weather StatementFFCCherokee36 min
Aug 12, 3:28 PM EDTSpecial Weather StatementFFCGreene32 min
Aug 12, 3:55 PM EDTSpecial Weather StatementFFCCherokee35 min
Aug 12, 4:16 PM EDTSpecial Weather StatementFFCWhite29 min
Aug 12, 4:39 PM EDTSpecial Weather StatementFFCWhite66 min
Aug 12, 4:50 PM EDTFlash Flood WarningFFCLumpkin, White6 hr
Aug 12, 5:02 PM EDTSpecial Weather StatementFFCMorgan28 min
Aug 12, 5:32 PM EDTSpecial Weather StatementFFCGreene, Morgan43 min
Aug 12, 5:34 PM EDTSpecial Weather StatementFFCDouglas26 min
Aug 12, 5:40 PM EDTSpecial Weather StatementFFCPaulding65 min
Aug 12, 6:17 PM EDTSpecial Weather StatementFFCFulton43 min
Aug 12, 6:27 PM EDTSpecial Weather StatementFFCCarroll33 min
Aug 12, 6:56 PM EDTSpecial Weather StatementFFCHeard34 min
Aug 12, 7:29 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette46 min
Aug 12, 7:44 PM EDTSpecial Weather StatementFFCJones31 min
Aug 12, 7:46 PM EDTSpecial Weather StatementFFCHenry29 min
Aug 12, 7:49 PM EDTSpecial Weather StatementFFCSpalding26 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.